# SDR 96ZZZX3069

- Difficulty date: May 3, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N84859
- Make and model: Piper PA-31-350
- Aircraft serial: 317305043
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: 41543
- Condition: Corroded
- Location: Cockpit
- Part time: 2,250 hours
- Component: Ppg
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE CORROSION STARTED ON THE TERMINAL STRIP WHICH IS LAMINATED BETWEEN 2 PLATES OF PPG GLASS.  THE CORROSION THEN SPREAD TO THE 50-GAUGE GOLD HEATED WIRES RUNNING HORIZONTALLY THROUGH THE GLASS AT EYE LEVEL.  AS THE 50-GAUGE GOLD WIRE CORRODES,THE DIAMETER OF THE WIRE IS REDUCED CAUSING THE RESISTANCE TO GO UP WHICH, IN TURN, CAUSES THE WIRE TO HEAT AND BURN.  THIS THEN RENDERS THE WINDSHIELD UNAIRWORTHY FOR THE CONDITIONS.  SUBMITTER STATES THE SOLUTION FOR PPG PIPER WINDSHIELDS SHOULD BE AN OHM AND VISUAL CHECK TO PPG HEATED WINDSHIELDS EVERY 12 MONTHS BECAUSE THE PPG WORKMANSHIP WARRANTY IS 48 MONTHS.
